Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can pregnancy happen despite taking emergency pill and protective sex?

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6847 Questions

default
Posted on Tue, 16 Oct 2018 in General Health
Question: It’s tuesday feb 20 and last week om wensday me and my boyfriend were playing around but he did not penetrate just glid on my vagino for like 3 seconds and he did not cum the next moring i took plan b just to be sure but ive been really scared to be pregnant and yesterday i lost my virginity to him , he used a condom and today in the afternoon i had very dark brown discharge and my period is supposedly to be happening within today and a couple days. could i be pregnant! SOS
doctor
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer:

No chance of pregnancy this time.

Detailed Answer:

Hi!

I have read & understood your concern.

So according to the history you provided, you had sex two times , about 5-7 days prior to your expected menstruation.

First day it was non penetrative sex, still you had taken Plan B pill. Next day you had protected penetrative sex( with condom on).

There is least possibility of pregnancy with sex, a week before regular period (as pregnancy is possible only around 2 weeks before expected menses, as that is the ovulation time.)

So you did not have chance of pregnancy with both the sexes mentioned in the query. On the top of that you had taken Plan B which exclude the possibility of getting pregnant totally.

* Now about the bleeding-
- You had it after second sex, loosing your virginity that day- This bleeding was due to tearing of Hymen ( that covers vaginal opening in virgins).

- You would have another bout of bleeding after a week of taking Plan B (being withdrawal of the medicine from your system)

- Your menses would be late by 8-10 days this month & may remain irregular for coming few months (because of pan B).

So be careful & protected when you have sex these days. Plan B is an emergency contraceptive. Taking it frequently would cause menstrual problems.

So it's advised to use regular oral contraceptive or use condom with care in case you intend to continue regular sex, consult a gynecologist for personal advise

Hope I have answered your question.

Regards,

Dr. Vasudha Jayant Athavale,
General & Family Physician
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on